MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT 25X20X20X20X20 4 LEGS; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT 25X20X20X20X20 4 LEGS; BONE STAPLE
Model Number EL-252007Y4
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the elite compression implant was mislabeled and in the incorrect package.The label was el-252007y4, the package was labeled as el-202007y3 and the actual product was el-252007y4.It is unknown if there was surgical delay.Procedure and patient outcome are unknown.This report is for one (1) elite compression implant.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.The issue was determined to be a labeling issue which was deemed not reportable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The initial complaint was reviewed and found not reportable.The issue was determined to be a labeling issue which was deemed not reportable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 (corrected data): b1, b5, h1: the initial complaint was reviewed and found not reportable.The pec coding was reviewed by regulatory manager, clinicians and cq investigation team lead/ engineer and with the information available, this event will be captured as a labeling issue (labeling, incorrect) and is not reportable.Pec code updated, reportability chagned from reportable to not reportable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11: b1, b5, h1: the initial complaint was reviewed and found not reportable.The issue was determined to be a labeling issue which was deemed not reportable.The pec coding was reviewed by regulatory manager, clinicians and cq investigation team lead/ engineer and with the information available, this event will be captured as a labeling issue (labeling, incorrect) and is not reportable.Pec code updated, reportability changed from reportable to not reportable.Event description: it was reported that on an unknown date, the elite compression implant was mislabeled and in the incorrect package.The label was el-252007y4, the package was labeled as el-202007y3 and the actual product was el-252007y4.It is unknown if there was surgical delay.Procedure and patient outcome are unknown.This complaint involves one (1) device.Manufacturing investigation: description; complaint could be confirmed based on the video attached to this complaint record, where it shows the wrong implant-size box (el-202007y3) used for an el-252007y4.During dhr review, it was concluded that the label contained the correct information, as well as the correct components in the kit.It was also observed that the boxes used for lot bel180757 were the wrong implant-size boxes, which indicates the root cause of the non conformance is most probably human error.This issue has been escalated to the fai team (pie #: (b)(4)) and upper management.A stop shipment was initiated to contain all available inventory.This type of occurrence is documented under prm-000-01 (rev 3), line 2004.No modification to prm or prm line is necessary at this moment.A review of complaints from (b)(6) 2017 to (b)(6) 2019 showed this is the first occurrence of this type, therefore corrective action is not considered necessary at this moment.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a review of the device history record.Device history lot: part number: el-252007y4; bme lot number: bel180757; manufacturing date or release to warehouse date: 10 sep 2018; place of manufacture: biomedical enterprises, san antonio, tx; lot expiration date: 3 aug 2023.Dhr review: a review of the device history record revealed there were complaint related anomalies during the manufacturing of lot# bel180757.Review identified that the incorrect box artwork was supplied for processing of lot# bel180757: box artwork provided was for part number el-202007y4 when lot# bel180757 is part number el-252007y4.The use of incorrect box artwork was not detected during manufacture of bel180757.Device history batch null, device history review dhr review showed there were potential issues during the manufacture of lot# bel180757 that would contribute to this complaint condition.Relevance to complaint condition cannot be confirmed until returned product is evaluated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT 25X20X20X20X20 4 LEGS
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8697358
Report Number2939274-2019-58641
Device Sequence Number2446089
Product Code JDR
UDI-Device Identifier00810633021798
UDI-Public(01)00810633021798
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2023
Device Model NumberEL-252007Y4
Device Catalogue NumberEL-252007Y4
Device Lot NumberBEL180757
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer06/20/2019
06/20/2019
07/08/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date06/24/2019
07/04/2019
07/09/2019
Patient Sequence Number1